Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Hepatitus Contact, HAART Holiday
Oct 24, 2001

Hello, After noticing that my urine was a deep yellow, I visited my doctor and learned that there had either been contact with Hepatitus (still waiting on identification to determine if A, B or C) or an existing condition was activated.

I was immediately taken off HAART meds, sonogram indicated that there was not a liver tumor or other detectable problem. SGOT and SGPT levels appear to be decreasing and my urine is less discolored.

One other factor, I am in an IL-2 study (2nd year). Since being off the meds, the quality of my daily life is much better because I don't have to live by the medication regimentation. My CD is 880 and no detection. With the above as the backdrop, can you offer feedback about continuing the HAART holiday.

Thanks!

Response from Dr. Rodriguez-Torres

When patients in HAART develop jaundice and increase the hepatic tests,many things may be happening:recent contact with a virus that the patient had no immunity ;A,B,C;relapse from previous B hepatitis,or latent disease,Hep C flare up or Cholangiolitis,and most important liver toxicity to the HAART drugs.Also you may have other liver problems as gall blader disease etc. Your doctor will check for this possibilities and decide when you can go back to treatment.I think that the liver is very important to be protected ,and that the majority of patients with good CD4,do very well with drug vacation.We need to examine if we have exagerated our push for treatment and induced more harm to the liver.You need to discuss this with your doctor, after the work up,and you both see how you do,and decide what is best for you.



Previous
Can you be clearer about the tests?!
Next
New Treatment for Hep C

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement